MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP150RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient underwent a primary breast reconstruction with artoura breast tissue expander 750cc and experienced a deflation on the right side post-operatively, which was confirmed by a physician.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed evaluation of the device.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak test was performed according to mentor procedures, and a tear located at the 5 o´clock tab, was observed at the union between the shell and the suture tab.Microscopic examination was performed, and the cause of the rupture couldn´t be identified.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to determine and address the root cause as appropriate, including but not limited to additional investigation related to design and manufacturing.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10131274
Report Number1645337-2020-07047
Device Sequence Number13915162
Product Code LCJ
UDI-Device Identifier00081317024347
UDI-Public00081317024347
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Model NumberSMXP150RH
Device Catalogue NumberSMXP150RH
Device Lot Number9413923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR